Liposomal Amphotericin B Induced Acute Reactions

Authors

DOI:

https://doi.org/10.32552/2021.ActaMedica.566

Abstract

Three formulations of amphotericin B are available: liposomal, lipid complex and conventional. The liposomal amphotericin B is more preferred agent than other formulations because of its tolerability, safety and potent antifungal activity. However, the liposomal amphotericin B can cause infusion-related reactions. In this case report, we aimed to report a patient who developed infusion-related reactions during the treatment with the liposomal amphotericin B but eventually tolerated the prolonged infusion. In this case report, we present a patient who developed an infusion-related reaction during The liposomal amphotericin B treatment. A 26-year-old male patient with acute promyelocytic leukemia was hospitalized for the third course of chemotherapy. Due to the invasive fungal infection history in previous hospitalizations, the liposomal amphotericin B 400 mg (IV, 5 mg/kg) once daily was initiated as secondary antifungal prophylaxis. Swelling in infusion site and chest pain were reported within 10 minutes of the liposomal amphotericin B administration, and the infusion rate was slowed down to 400 mg/6 hours from 400 mg/2 hours. All these reactions disappeared with prolonged infusion time. The patient received a total of 7 liposomal amphotericin B doses subsequently without any reaction during the chemotherapy cycle. In our experience, the liposomal amphotericin B-induced infusion-related reactions can be resolved by prolonging the infusion time.

Downloads

Download data is not yet available.

Downloads

Published

2021-11-19

How to Cite

1.
Bahap M, Bakir Ekinci P, Alp S, Oz SG, Demirkan K. Liposomal Amphotericin B Induced Acute Reactions. Acta Medica [Internet]. 2021 Nov. 19 [cited 2024 May 20];52(4):361-4. Available from: https://www.actamedica.org/index.php/actamedica/article/view/566

Issue

Section

Case Report